Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chemo and Anemia
Oct 23, 2003

Hi Dr.:

I have been positive for 3 years and being treated for KS for the past 2 by chemo (started with Doxyl, switched to Taxol, bad reaction with Doxyl. My Dr. said I am a little anemic, not "horribly" but enough (sorry, don't have the number) but I wondered if this would be why I become VERY short of breath when doing "simple exertions" ie:running up the stairs, playing tennis (I feel like I am sucking air)and just overall tired. I am on Depo Testosterone 1cc/week I believe. Other meds include Ziagen, Epivir, Viramune. Any thoughts?

Thanks! TGS

Response from Dr. Conway

The antivirals you are taking do not generally cause anemia, so, unless there is some other cause, it is reasonable to think that the KS treatment is the cause.

Many would not think of playing tennis as "simple" exertion, so it appears that you have to expend a significant amount of energy to cause the symptoms. This should clear as soon as the cycle of treatment for KS is stopped. However, if it does not, erythropoietin has been used to get around this issue and boost the hemoglobin levels.



Previous
TIME TO ACT IS NOW!!! PLEASE POST!!! :-)
Next
Kaletra side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement